Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 72, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 19, 2004, 4:54 PM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2004, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 19, 2004, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 98 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2437 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 192154 SVRLCH LAC055-113-192230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 454 PM CDT SAT JUN 19 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA VERMILION PARISH IN SOUTHWEST LOUISIANA * UNTIL 530 PM CDT * AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER WEST CENTRAL LAFAYETTE PARISH. THIS STORM WAS NEARLY STATIONARY. * THIS STORM WILL BE NEAR... RURAL NORTHERN VERMILION PARISH RURAL WESTERN LAFAYETTE PARISH THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH COULD CAUSE SIGNIFICANT DAMAGE TO PROPERTY. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3011 9211 3024 9217 3013 9232 3006 9229 $$ LGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:04 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 19, 2:04 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 204 PM CDT SAT JUN 19 2004 .SYNOPSIS... A cool Midwest HIGH will ridge south into northern Louisiana. A weak axis-of-dilatation will extend along a line from Lufkin through Lafayette separating feeble easterlies north (across the Piney Hills) from feeble southerlies south (across the coastal marshes). This axis-of-dilatation will persist into Sunday. Further-up, group waves, emanating out of the Colorado Rockies, will pass over the axis-of-dilatation during the afternoon hours on Sunday. .DISCUSSION... The axis-of-dilatation will separate a continental tropical air mass north, from a maritime tropical air mass south. Consequently, the overnight minimums will be about seasonable north, and a few Fahrenheit degrees above-normal south. For Sunday, light surface winds will permit an accumulation of heat within the boundary layer. The afternoon maximums will reach the lower 90s once again (a few Fahrenheit degrees above normal) the apparent temperatures (or heat indices) will be around 105 degrees Fahrenheit. Also, scattered convective rains are expected especially near the axis-of-dilatation. && .PRELIMINARY POINT TEMPS/POPS... LCH 77 92 75 90 / 20 50 20 40 BPT 76 92 75 90 / 20 50 20 40 AEX 73 93 73 90 / 40 70 20 40 LFT 78 92 74 90 / 20 50 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 21/21
Hazardous weather outlook, Jun 19, 4:20 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 420 AM CDT SAT JUN 19 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 201100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 420 AM CDT SAT JUN 19 2004 .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AS A STATIONARY FRONT REMAINS OVER NORTHEAST TEXAS AND NORTHERN LOUISIANA. LOCALLY HEAVY RAINFALL IS POSSIBLE IN THE LAKES REGION OF SOUTHEAST TEXAS AS WELL AS EXTREME PORTIONS OF WEST-CENTRAL LOUISIANA...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE WEEK AS HIGH PRESSURE MOVES FURTHER SOUTHEAST AND OUT OF THE AREA. SEVERE WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:13 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 62 min |
| Jun 19, 3:45 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 60 min |
| Jun 19, 5:26 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 34 min |
| Jun 19, 5:32 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.